MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® SILICONE URETERO-INTESTINAL ANASTOMOSIS URINARY DIVERSION STENT

C.R. BARD, INC. (COVINGTON) -1018233 BARD® SILICONE URETERO-INTESTINAL ANASTOMOSIS URINARY DIVERSION STENT
Model Number 089007
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Urinary Tract Infection (2120); Post Operative Wound Infection (2446); Dysuria (2684)
Date of Event 04/13/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was returned.A potential root cause for this failure could be due to "material selection".It is unknown whether the device had met relevant specifications.The product was used for treatment purposes.It was unknown whether the product had caused the reported failure.The device was not returned for evaluation.The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and/or lead to injury, illness or death of the patient.Precautions: 1.For single use only.Do not resterilize.Do not use if package or product is damaged.For urological use only.2.Improper handling technique can seriously weaken the stent.Acute bending or overstressing during placement could result in subsequent separation of the stent at the point of stress after a prolonged indwelling period.3.Exercise care; do not force the guidewire through the distal end of the stent during placement.Tearing of the stent can be caused by sharp instruments.4.Care should be exercised when removing the stent so as not to cause tearing or fragmentation.5.Choice of stent size and duration of indwelling time are at the discretion of the physician.All stents may be subject to varying degrees of encrustation when placed in the urinary tract.Periodic checks of the stent by cystoscopic and/or radiographic means are recommended.When, at any time during the indwelling duration, encrustation is of sufficient severity that there is potential for occlusion of the stent or the patient experiences pain or discomfort which the physician determines to be associated with the presence of the stent, or if there is indication of infection in the area of the stent, the stent should be removed and, if the patient¿s condition permits, replaced with a new stent".The device was not returned.
 
Event or Problem Description
It was reported that the survey respondent mentioned about dysuria, surgical site infection, urinary tract infection and irritative urinary symptoms when asked of complications while using the ureteral stent.It was unknown what medical intervention was provided.

Brand Name
BARD® SILICONE URETERO-INTESTINAL ANASTOMOSIS URINARY DIVERSION STENT
Common Device Name
URINARY DIVERSION STENT
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
juan velez
8195 industrial blvd
covington 30014
7707846100
MDR Report Key15437275
Report Number1018233-2022-07190
Device Sequence Number14953664
Product Code FAD
UDI-Device Identifier10801741011648
UDI-Public(01)10801741011648
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K823487
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number089007
Device Catalogue Number089007
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/13/2022
Initial Report FDA Received Date09/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown